Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 319, NWS Jackson, MS

July 21, 2018Carroll County, Grenada County, Leflore County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 21, 2018, 4:28 AM CDT for Carroll County, Grenada County, Leflore County, Mississippi. It was in force for 62 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2018, 4:28 AM CDT (09:28 UTC)
Expired
Jul 21, 2018, 5:30 AM CDT
In force
62 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carroll County, MS, Grenada County, MS, Leflore County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 154 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 4:57 AM CDTTSTM WND DMG7 W Avalon, MSTREES DOWN IN MONEY.
Jul 21, 5:02 AM CDTTSTM WND DMG3 W Greenwood, MSTREE DOWN ALONG COUNTY RD 145 AT FLOREWOOD RIVER PLANTATION STATE PARK.
Jul 21, 5:12 AM CDTTSTM WND DMG3 W Valley Hill, MSTREE DOWN ALONG SUNSET CIRCLE.
Jul 21, 5:15 AM CDTTSTM WND DMG3 Nw North Carrollton, MSNUMEROUS TREES AND POWER LINES DOWN ACROSS THE NORTHERN PORTION OF CARROLL COUNTY, ESPECIALLY JUST NORTH OF CARROLLTON.
Jul 21, 5:19 AM CDTTSTM WND GST 532 Wsw Valley Hill, MSMEASURED AT KGWO ASOS.
Jul 21, 5:20 AM CDTTSTM WND DMG2 Nne Coila, MSMULTIPLE TREES DOWN ALONG HWY 17.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 2:33 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 9.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2018-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2018-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3694 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1760 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
1.2
Supercell composite
28.4

Open this sounding in Storm Lab

The text

As transmitted.

008 
WUUS54 KJAN 210928
SVRJAN
MSC015-043-083-211030-
/O.NEW.KJAN.SV.W.0319.180721T0928Z-180721T1030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
428 AM CDT SAT JUL 21 2018

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Northwestern Carroll County in north central Mississippi...
  Western Grenada County in north central Mississippi...
  Leflore County in north central Mississippi...

* Until 530 AM CDT.

* At 428 AM CDT, severe thunderstorms were located along a line
  extending from near Webb to near Renova, moving southeast at 55
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Leflore, Holcomb and Avalon around 455 AM CDT.
  Itta Bena and Jefferson around 505 AM CDT.
  North Carrollton and Quito around 510 AM CDT.
  Sidon around 515 AM CDT.
  Seven Pines around 520 AM CDT.

Other locations impacted by these severe thunderstorms include
Schlater, Morgan City and Carrollton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3389 8978 3345 8979 3333 9017 3337 9032
      3335 9029 3331 9029 3326 9044 3381 9045
      3381 9019 3377 9018 3375 9030 3370 9030
      3369 9028 3374 9024 3372 9014 3381 9013
      3381 9009 3382 8993 3390 8992
TIME...MOT...LOC 0928Z 317DEG 47KT 3399 9030 3381 9075 

HAIL...<.75IN
WIND...60MPH
 
$$

CME
5 follow-up statements
260 
WWUS54 KJAN 210939
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
439 AM CDT SAT JUL 21 2018

MSC015-043-083-211030-
/O.CON.KJAN.SV.W.0319.000000T0000Z-180721T1030Z/
Carroll MS-Grenada MS-Leflore MS-
439 AM CDT SAT JUL 21 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR NORTHWESTERN CARROLL...WESTERN GRENADA AND LEFLORE COUNTIES...

At 439 AM CDT, severe thunderstorms were located along a line
extending from near Minter City to near Ruleville, moving southeast
at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Minter City and Sunnyside around 445 AM CDT.
  Leflore and Money around 455 AM CDT.
  Itta Bena and Avalon around 500 AM CDT.
  Teoc and Quito around 505 AM CDT.
  Sidon, North Carrollton and Malmaison around 510 AM CDT.
  Coila around 520 AM CDT.

Other locations impacted by these severe thunderstorms include
Schlater, Morgan City and Carrollton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3389 8978 3345 8979 3333 9017 3337 9032
      3335 9029 3331 9029 3326 9044 3381 9045
      3381 9019 3377 9018 3375 9030 3370 9030
      3369 9028 3374 9024 3372 9014 3381 9013
      3381 9009 3382 8993 3390 8992
TIME...MOT...LOC 0939Z 321DEG 48KT 3383 9028 3369 9061 

HAIL...<.75IN
WIND...60MPH
 
$$

CME
421 
WWUS54 KJAN 210947
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
447 AM CDT SAT JUL 21 2018

MSC015-043-083-211030-
/O.CON.KJAN.SV.W.0319.000000T0000Z-180721T1030Z/
Carroll MS-Grenada MS-Leflore MS-
447 AM CDT SAT JUL 21 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR NORTHWESTERN CARROLL...WESTERN GRENADA AND LEFLORE COUNTIES...

At 447 AM CDT, severe thunderstorms were located along a line
extending from 8 miles east of Minter City to near Blaine, moving
southeast at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Leflore, Holcomb and Money around 455 AM CDT.
  Itta Bena and Avalon around 500 AM CDT.
  Quito and Teoc around 505 AM CDT.
  Jefferson, Sidon and Malmaison around 510 AM CDT.
  North Carrollton around 515 AM CDT.
  Seven Pines and Coila around 520 AM CDT.

Other locations impacted by these severe thunderstorms include
Schlater, Morgan City and Carrollton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3389 8978 3345 8979 3333 9017 3337 9032
      3335 9029 3331 9029 3326 9044 3381 9045
      3381 9019 3377 9018 3375 9030 3370 9030
      3369 9028 3374 9024 3372 9014 3381 9013
      3381 9009 3382 8993 3390 8992
TIME...MOT...LOC 0947Z 322DEG 45KT 3378 9016 3362 9048 

HAIL...<.75IN
WIND...60MPH
 
$$

CME
670 
WWUS54 KJAN 210959
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
459 AM CDT SAT JUL 21 2018

MSC015-043-083-211030-
/O.CON.KJAN.SV.W.0319.000000T0000Z-180721T1030Z/
Carroll MS-Grenada MS-Leflore MS-
459 AM CDT SAT JUL 21 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR NORTHWESTERN CARROLL...WESTERN GRENADA AND LEFLORE COUNTIES...

At 459 AM CDT, severe thunderstorms were located along a line
extending from Leflore to Itta Bena, moving southeast at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Teoc around 505 AM CDT.
  Jefferson, Sidon and Malmaison around 510 AM CDT.
  North Carrollton and Seven Pines around 515 AM CDT.

Other locations impacted by these severe thunderstorms include
Schlater, Morgan City and Carrollton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3389 8978 3345 8979 3333 9017 3337 9032
      3335 9029 3331 9029 3326 9044 3371 9045
      3375 9030 3370 9030 3369 9028 3374 9024
      3372 9014 3381 9013 3381 9009 3382 8993
      3390 8992
TIME...MOT...LOC 0959Z 316DEG 49KT 3368 9005 3348 9031 

HAIL...<.75IN
WIND...60MPH
 
$$

CME
074 
WWUS54 KJAN 211006
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
506 AM CDT SAT JUL 21 2018

MSC043-211015-
/O.CAN.KJAN.SV.W.0319.000000T0000Z-180721T1030Z/
Grenada MS-
506 AM CDT SAT JUL 21 2018

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GRENADA COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
central and north central Mississippi.

LAT...LON 3345 8979 3333 9017 3337 9032 3336 9031
      3335 9029 3331 9029 3332 9032 3329 9036
      3326 9044 3357 9045 3366 9035 3368 8979
TIME...MOT...LOC 1005Z 326DEG 48KT 3351 9010 3334 9035 

$$

MSC015-083-211030-
/O.CON.KJAN.SV.W.0319.000000T0000Z-180721T1030Z/
Carroll MS-Leflore MS-
506 AM CDT SAT JUL 21 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR NORTHWESTERN CARROLL AND LEFLORE COUNTIES...

At 505 AM CDT, severe thunderstorms were located along a line
extending from near Teoc to near Swiftown, moving southeast at 55
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Seven Pines around 515 AM CDT.
  Coila around 520 AM CDT.

Other locations impacted by these severe thunderstorms include
Schlater, Morgan City and Carrollton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3345 8979 3333 9017 3337 9032 3336 9031
      3335 9029 3331 9029 3332 9032 3329 9036
      3326 9044 3357 9045 3366 9035 3368 8979
TIME...MOT...LOC 1005Z 326DEG 48KT 3351 9010 3334 9035 

HAIL...<.75IN
WIND...60MPH
 
$$

CME
563 
WWUS54 KJAN 211013
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
513 AM CDT SAT JUL 21 2018

MSC015-083-211030-
/O.CON.KJAN.SV.W.0319.000000T0000Z-180721T1030Z/
Carroll MS-Leflore MS-
513 AM CDT SAT JUL 21 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR WEST CENTRAL CARROLL AND SOUTHERN LEFLORE COUNTIES...

At 513 AM CDT, severe thunderstorms were located along a line
extending from near Coila to 6 miles northwest of Tchula, moving
southeast at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Greenwood, Itta Bena, Sidon, North Carrollton, Seven Pines, Swiftown,
Malmaison, Coila, Quito, Morgan City and Carrollton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3345 8979 3333 9017 3337 9032 3336 9031
      3335 9029 3331 9029 3332 9032 3329 9036
      3326 9044 3342 9045 3352 9034 3356 8979
TIME...MOT...LOC 1013Z 322DEG 47KT 3344 9003 3327 9028 

HAIL...<.75IN
WIND...60MPH
 
$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:14 AM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jul 21, 1:14 AM CDT, 3 hours 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
114 AM CDT Sat Jul 21 2018

...DANGEROUS HEAT STRESS CONTINUES WITH SEVERE STORMS POSSIBLE...

.UPDATE...
Updated for Cancelling some parishes and counties from Severe
Storm Watch

&&

.DISCUSSION...
Latest radar and satellite data were showing isolated strong
storms moving southeast in northwest flow. Latest CAM guidance
continues to show isolated strong storm coverage overnight. So
have opted to cancel some of the Northeast LA parishes and our
southern tier of MS counties out of the watch box for now./17/

&&

.AVIATION...
06Z TAF discussion:
Expecting storms to continue from the northwest overnight and
spread southeast. Right now, GLH GWO, GTR may see the bigger
impacts. Added tempo groups for worsening conditions. Some of the
storms may be strong to severe so added gusty winds at those
sites also. The rest of the sites may experience a few hours of
MVFR conditions for reduced visibility and briefly lowered
ceilings. Most of the area should have prevailing VFR conditions
by late afternoon Saturday./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       97  76  95  72 /  14  10   2   3
Meridian      96  75  95  72 /  30  21   5   5
Vicksburg     97  76  96  73 /  12   5   1   6
Hattiesburg   97  76  97  73 /  18   7   6  10
Natchez       98  77  97  75 /   9   2   2   8
Greenville    95  74  95  71 /  18   6   1   1
Greenwood     94  72  92  70 /  32  10   0   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
     for MSZ018-019-034>036-040>043-047>049-053>056-059>066-
     072>074.

LA...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
     for LAZ007>009-015-016-023>026.

AR...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
     for ARZ074-075.

&&

17
Hazardous weather outlook, Jul 21, 4:28 AM CDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
428 AM CDT Sat Jul 21 2018

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-034-035-040>043-
047>049-053>056-059>065-072>074-220930-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Washington-Humphreys-Issaquena-Sharkey-Yazoo-Madison MS-Warren-
Hinds-Rankin-Claiborne-Copiah-Simpson-Smith-Jefferson-Adams-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Marion-
Lamar-Forrest-
428 AM CDT Sat Jul 21 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, northwest
Mississippi, south central Mississippi, and west central
Mississippi.

.DAY ONE...Today and Tonight

EXCESSIVE HEAT
THREAT...Elevated
TIMING...Today

By this afternoon highs will be in the mid 90s to lower 100s and
heat indices will range from 105 to 110. Precautions should be
taken to avoid heat stress. Stay hydrated and wear light, loose
fitted clothing.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

High temperatures from the mid 90s will combine with high
humidity levels to produce heat indices around 105 Sunday.
Precautions should be taken to avoid strenuous outdoor activities.
Check on those vulnerable to heat stress. Stay hydrated and wear
light, loose fitted clothing.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

MSZ019-025-027-036-050-057-066-220930-
Sunflower-Leflore-Carroll-Holmes-Scott-Jasper-Jones-
428 AM CDT Sat Jul 21 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northwest Mississippi, and southeast Mississippi.

.DAY ONE...Today and Tonight

EXCESSIVE HEAT
THREAT...Limited
TIMING...Today

By this afternoon highs will be in the lower to middle 90s and
heat indices will be around 105. Precautions should be taken to
avoid heat stress. Stay hydrated and wear light, loose fitted
clothing.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

By Sunday in the south heat indices will be around 105.
Precautions should be takent to avoid heat stress. Stay hydrated
and wear light, loose fitted clothing.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

MSZ026-028>033-037>039-044>046-051-052-058-220930-
Grenada-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-
Winston-Noxubee-Leake-Neshoba-Kemper-Newton-Lauderdale-Clarke-
428 AM CDT Sat Jul 21 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today

EXCESSIVE HEAT
THREAT...Limited
TIMING...Today

Isolated strong storms will be possible with damaging winds to 60
mph and up to quarter sized hail. By Sunday in the south heat indices will be around 105.
Precautions should be takent to avoid heat stress. Stay hydrated
and wear light, loose fitted clothing.

(https://www.weather.gov/images/jan/graphicast/2.png)
(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

21

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
Extreme...Maximum heat index greater than 110 degrees for 3 or
 more days in a row and/or air temperatures greater than 107
 degrees.
Significant...Maximum heat index greater than 110 degrees
 and/or air temperatures greater than 105 degrees.
Elevated...Maximum heat index 105 to 110 degrees and/or air
 temperatures greater than 103 degrees.
Limited...Maximum heat index near 105 degrees and/or air
 temperatures 100 to 103 degrees.

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/jan/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Jul 20, 11:27 PM CDT, 5 hours 1 minute before
Special Weather Statement
National Weather Service Jackson MS
1127 PM CDT FRI JUL 20 2018

MSZ018-019-025-034-210515-
Washington MS-Leflore MS-Sunflower MS-Bolivar MS-
1127 PM CDT FRI JUL 20 2018

...A STRONG THUNDERSTORM WILL AFFECT SUNFLOWER...NORTHERN LEFLORE...
NORTHEASTERN WASHINGTON AND SOUTHEASTERN BOLIVAR COUNTIES UNTIL 1215
AM CDT...

At 1127 PM CDT, Meteorologists were tracking a strong thunderstorm
over Renova, or over Cleveland, moving southeast at 45 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Cleveland and Boyle around 1135 PM CDT.
  Ruleville around 1140 PM CDT.
  Blaine around 1150 PM CDT.
  Sunflower around 1155 PM CDT.
  Moorhead around 1205 AM CDT.

Other locations impacted by this storm include Doddsville, Schlater,
Pace and Merigold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central and northwestern Mississippi.

LAT...LON 3383 9045 3381 9045 3381 9040 3375 9029
      3373 9031 3370 9030 3370 9027 3373 9025
      3367 9013 3333 9071 3375 9104 3395 9068
TIME...MOT...LOC 0427Z 321DEG 37KT 3377 9076

GRG
Special weather statement, Jul 21, 12:09 AM CDT, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
1209 AM CDT SAT JUL 21 2018

MSZ019-025-027-035-036-210600-
Carroll MS-Humphreys MS-Leflore MS-Sunflower MS-Holmes MS-
1209 AM CDT SAT JUL 21 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HOLMES...
SOUTHEASTERN SUNFLOWER...SOUTHWESTERN CARROLL...SOUTHERN LEFLORE AND
NORTHEASTERN HUMPHREYS COUNTIES UNTIL 100 AM CDT...

At 1209 AM CDT, Meteorologists were tracking a strong thunderstorm
near Itta Bena, moving southeast at 30 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Quito around 1220 AM CDT.
  Swiftown around 1225 AM CDT.
  Sidon around 1230 AM CDT.
  Tchula around 1250 AM CDT.

Other locations impacted by this storm include Morgan City and
Cruger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central, north central and northwestern Mississippi.

LAT...LON 3341 9058 3358 9036 3330 9001 3311 9033
TIME...MOT...LOC 0509Z 325DEG 27KT 3347 9040

GRG
Special weather statement, Jul 21, 12:16 AM CDT, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
1216 AM CDT SAT JUL 21 2018

MSZ019-210545-
Sunflower MS-
1216 AM CDT SAT JUL 21 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUNFLOWER COUNTY
UNTIL 1245 AM CDT...

At 1215 AM CDT, Meteorologists were tracking a strong thunderstorm
over Mound Bayou, or near Shelby, moving southeast at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Drew around 1230 AM CDT.
  Ruleville around 1235 AM CDT.
  Blaine around 1245 AM CDT.

Other locations impacted by this storm include Doddsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central and northwestern Mississippi.

LAT...LON 3398 9045 3349 9045 3347 9048 3362 9066
      3399 9066
TIME...MOT...LOC 0515Z 306DEG 34KT 3386 9071

GRG
Special weather statement, Jul 21, 12:39 AM CDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Jackson MS
1239 AM CDT SAT JUL 21 2018

MSZ036-042-210615-
Yazoo MS-Holmes MS-
1239 AM CDT SAT JUL 21 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HOLMES AND NORTHEASTERN
YAZOO COUNTIES UNTIL 115 AM CDT...

At 1239 AM CDT, Meteorologists were tracking a strong thunderstorm
over Tolarville, or near Thornton, moving south at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Brozville around 1245 AM CDT.
  Ebenezer around 1250 AM CDT.
  Vaughan around 110 AM CDT.

Other locations impacted by this storm include Eden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central Mississippi.

LAT...LON 3298 8989 3284 8999 3283 9002 3278 9003
      3281 9046 3301 9041 3301 9037 3302 9038
      3308 9039 3316 9016
TIME...MOT...LOC 0539Z 337DEG 36KT 3306 9022

CME
Local storm report, Jul 21, 12:57 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1257 AM CDT SAT JUL 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND DMG     1 ENE GUNNISON          33.95N 90.94W
07/21/2018                   BOLIVAR            MS   LAW ENFORCEMENT

            TREE DOWN PARTIALLY BLOCKING HIGHWAY 1.
            REPORTED BY SHERIFF'S OFFICE.

&&
Special weather statement, Jul 21, 3:45 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Jackson MS
345 AM CDT SAT JUL 21 2018

MSZ018-210930-
Bolivar MS-
345 AM CDT SAT JUL 21 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BOLIVAR COUNTY
UNTIL 430 AM CDT...

At 345 AM CDT, Meteorologists were tracking a strong thunderstorm
near White River National Wildlife Refuge, moving southeast at 35
mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Deeson around 425 AM CDT.
  Gunnison around 430 AM CDT.

Other locations impacted by this storm include Duncan and Alligator.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northwestern Mississippi.

LAT...LON 3412 9066 3399 9066 3380 9101 3381 9102
      3381 9104 3387 9107 3393 9101 3395 9108
      3397 9109 3400 9102 3397 9100 3396 9097
      3398 9096 3402 9099 3402 9090 3409 9087
      3410 9088 3409 9092 3412 9095
TIME...MOT...LOC 0845Z 329DEG 28KT 3425 9117

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 10:31 PM CDTTornado WarningJANBolivar45 min
Jul 20, 11:27 PM CDTSpecial Weather StatementJANBolivar, Sunflower48 min
Jul 20, 11:44 PM CDTSevere Thunderstorm WarningJANBolivar50 min
Jul 21, 12:09 AM CDTSpecial Weather StatementJANLeflore51 min
Jul 21, 12:16 AM CDTSpecial Weather StatementJANSunflower29 min
Jul 21, 12:39 AM CDTSpecial Weather StatementJANHolmes36 min
Jul 21, 3:45 AM CDTSpecial Weather StatementJANBolivar45 min
Jul 21, 4:01 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower59 min
Jul 21, 4:25 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington65 min
Jul 21, 4:56 AM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys64 min
Jul 21, 5:23 AM CDTSevere Thunderstorm WarningJANMadison, Yazoo56 min
Jul 21, 5:30 AM CDTSevere Thunderstorm WarningJANAttala, Leake48 min
Jul 21, 6:02 AM CDTSevere Thunderstorm WarningJANHinds, Rankin, Scott43 min
Jul 21, 2:27 PM CDTHeat AdvisoryJANAdams, Claiborne, Copiah, Covington, Forrest, Franklin and 6 more30 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.